question-icon

What causes blood clots in stool?

default
Posted on Wed, 11 Mar 2015
Question: I have beeding from the back passage on and off for over 12 months. No pain, no itch, no tummy ache. no warnings or sensations. i will go to the loo and then i will be wiping to discover heaps of bright blood and some clots. the bood will up up the side of the bowl. it will then proceed to drip quite heavily for another 10 minutes or so before settling. then later the same day i will have this urge to go to the loo and it will be just more blood. i am moving my bowels much more oten, 5-6 time a day instead of once, the poo is usually fairly soft or quite loose. never hard. I am an insulin dependant diabetic. also been prone to blood clots so on asprin.
doctor
Answered by Dr. Pravin Gore (4 hours later)
Brief Answer:
Blood in stools. Proctoscopy, Colonoscopy

Detailed Answer:
Hello.

Blood clots in stools represent a bleeding from higher up in the large intestines. You need to get urgent colonoscopy done to identify the source of bleeding which can be stopped by colonoscopy procedure itself. So a colonoscopy is mandatory for you and it will be diagnostic as well as therapeutic.

Please consult a medical gastroenterologist as soon as possible.

You can stop aspirin if you do not have any history of cardiac problems but under a physician supervision.

Take care
Above answer was peer-reviewed by : Dr. Vaishalee Punj
doctor
Answered by
Dr.
Dr. Pravin Gore

Proctologist

Practicing since :1995

Answered : 82 Questions

premium_optimized

The User accepted the expert's answer

Share on
What causes blood clots in stool?

Brief Answer: Blood in stools. Proctoscopy, Colonoscopy Detailed Answer: Hello. Blood clots in stools represent a bleeding from higher up in the large intestines. You need to get urgent colonoscopy done to identify the source of bleeding which can be stopped by colonoscopy procedure itself. So a colonoscopy is mandatory for you and it will be diagnostic as well as therapeutic. Please consult a medical gastroenterologist as soon as possible. You can stop aspirin if you do not have any history of cardiac problems but under a physician supervision. Take care